Alert archive / Kentucky / High Wind Warnings in 2006
High Wind Warning 3, NWS Jackson, KY
NWS Jackson, KY issued this high wind warning at Dec 1, 2006, 7:19 AM EST for 16 counties in Kentucky. It was in force for 3 hr. 15 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 1, 2006, 7:19 AM EST (12:19 UTC)
- Expired
- Dec 1, 2006, 10:00 AM EST
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
Counties Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Floyd County, KY, Harlan County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, Morgan County, KY, Perry County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 27 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 1, 7:31 AM EST | NON-TSTM WND DMG | 1 Se Bobs Creek, KY | TREE THROUGH HOUSE IN CAWOOD |
| Dec 1, 7:31 AM EST | NON-TSTM WND DMG | Keith, KY | TREE ON CAR |
| Dec 1, 7:31 AM EST | NON-TSTM WND DMG | Liggett, KY | SEVERAL TREES DOWN AT CARONS CREEK ON HWY 72W |
| Dec 1, 7:35 AM EST | NON-TSTM WND GST 58 | 5 E Jackson, KY | GUST AT JKL ASOS |
| Dec 1, 7:45 AM EST | NON-TSTM WND DMG | Salyersville, KY | 8 TREES DOWNED AROUND THE COUNTY BETWEEN 730 AND 9 AM. |
| Dec 1, 8:00 AM EST | DOWNBURST | Hindman, KY | 3 TREES DOWNED ACROSS THE COUNTY...TIME ESTIMATED. |
| Dec 1, 8:00 AM EST | NON-TSTM WND DMG | Hindman, KY | 3 TREES DOWNED ACROSS THE COUNTY...TIME ESTIMATED. |
| Dec 1, 8:00 AM EST | NON-TSTM WND DMG | Pineville, KY | COUNTY GARAGE HAS RESPONDED TO APPROXIMATELY 20 TREES DOWN COUNTYWIDE. EVENTS OCCURRED BETWEEN 6 AND 9 AM. |
| Dec 1, 8:00 AM EST | NON-TSTM WND DMG | West Liberty, KY | ROOF BLOWN OFF OF OLD BUILDING IN DOWNTOWN AREA. 3 VEHICLES DAMAGED BY THE DEBRIS |
| Dec 1, 9:00 AM EST | NON-TSTM WND DMG | 5 Sw Whitesburg, KY | 6 TREES DOWNED...ON HWY 119 AND HWY 160. OCCURRED BETWEEN 9 AND 930 AM. |
| Dec 1, 9:00 AM EST | NON-TSTM WND DMG | David, KY | 5 TREES DOWN |
| Dec 1, 9:00 AM EST | NON-TSTM WND DMG | Paintsville, KY | 25 TO 30 TREES CLEARED OFF ROADS COUNTYWIDE. DAMAGE OCCURRED BETWEEN 9 AND 10 AM. |
| Dec 1, 9:00 AM EST | NON-TSTM WND DMG | Sandy Hook, KY | SEVERAL TREES BLOWN DOWN BETWEEN 9 AND 930 COUNTYWIDE |
| Dec 1, 9:15 AM EST | DOWNBURST | Pikeville, KY | 3 TREES DOWNED...POWERLINES ALSO DOWNED. 2 TREES IN PIKEVILLE AND 1 TREE ON KY 194 AT BIGGS. |
| Dec 1, 9:15 AM EST | NON-TSTM WND DMG | Pikeville, KY | 3 TREES DOWNED...POWERLINES ALSO DOWNED. 2 TREES IN PIKEVILLE AND 1 TREE ON KY 194 AT BIGGS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KJKL 011219 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 719 AM EST FRI DEC 1 2006 ...GUSTY WINDS EXPECTED TODAY... . A STRONG COLD FRONT IS CURRENTLY MOVING THROUGH EASTERN KENTUCKY. GUSTY WINDS ASSOCIATED WITH THE FRONT WILL CAUSE WIND GUSTS OF UP TO 60 MPH UNTIL 10 AM EST THIS MORNING. BEHIND THE FRONT WIND GUSTS OF AROUND 45 MPH ARE ANTICIPATED THROUGH 5 PM EST. KYZ086-104-106-107-109-110-112-113-115>117-119-011500- /O.NEW.KJKL.HW.W.0003.061201T1219Z-061201T1500Z/ /O.EXT.KJKL.WI.Y.0005.061201T1500Z-061201T2200Z/ KNOX-ELLIOTT-MORGAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT-PERRY- CLAY-LESLIE-MARTIN- INCLUDING THE CITIES OF...BARBOURVILLE...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...SALYERSVILLE...PRESTONSBURG... JACKSON...HINDMAN...HAZARD...MANCHESTER...HYDEN...INEZ 719 AM EST FRI DEC 1 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. A STRONG COLD FRONT IS CURRENTLY MOVING THROUGH EASTERN KENTUCKY. GUSTY WINDS ASSOCIATED WITH THE FRONT WILL CAUSE WIND GUSTS OF UP TO 60 MPH UNTIL 10 AM EST THIS MORNING. BEHIND THE FRONT WIND GUSTS OF AROUND 45 MPH ARE ANTICIPATED THROUGH 5 PM EST. MOTORISTS TRAVELING ACROSS EAST KENTUCKY ON FRIDAY ARE ENCOURAGED TO DRIVE WITH CAUTION...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR WIND GUSTS OF 58 MPH OR HIGHER ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION... VISIT OUR INTERNET WEB SITE AT WWW.WEATHER.GOV/JACKSONKY. $$ KYZ087-088-118-120-011500- /O.NEW.KJKL.HW.W.0003.061201T1219Z-061201T1500Z/ /O.EXT.KJKL.WI.Y.0005.061201T1500Z-061201T2200Z/ BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN... WHITESBURG...PIKEVILLE 719 AM EST FRI DEC 1 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. A STRONG COLD FRONT IS CURRENTLY MOVING THROUGH EASTERN KENTUCKY. GUSTY WINDS ASSOCIATED WITH THE FRONT WILL CAUSE WIND GUSTS OF UP TO 60 MPH UNTIL 10 AM EST THIS MORNING. BEHIND THE FRONT WIND GUSTS OF AROUND 45 MPH ARE ANTICIPATED THROUGH 5 PM EST. THE GUSTY WINDS AFTER 10 AM EST TWILL AFFECT ALL OF EASTERN KENTUCKY...WITH THE HIGHEST WIND SPEEDS EXPECTED FOR LOCATIONS AT ELEVATIONS AT 2500 FEET AND ABOVE. WIND GUSTS OF AROUND 50 MPH ARE EXPECTED DURING THE DAY FRIDAY FOR THE ELEVATIONS ABOVE 2500 FEET. MOTORISTS TRAVELING THROUGH THE MOUNTAINS ON FRIDAY ARE ENCOURAGED TO DRIVE WITH CAUTION...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. HIGHWAYS WITH THE GREATEST RISK OF BEING AFFECTED INCLUDE...BUT ARE NOT LIMITED TO U.S. HIGHWAYS 119 AND 421 CROSSING PINE MOUNTAIN...KENTUCKY STATE HIGHWAYS 160 AND 179 CROSSING BLACK MOUNTAIN...AS WELL AS U.S. HIGHWAY 23 THROUGH POUND GAP NEAR THE VIRGINIA STATE LINE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR WIND GUSTS OF 58 MPH OR HIGHER ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION... VISIT OUR INTERNET WEB SITE AT WWW.WEATHER.GOV/JACKSONKY. $$ KYZ044-050>052-058>060-068-069-079-080-083>085-108-111-114-012030- /O.CON.KJKL.WI.Y.0005.000000T0000Z-061201T2200Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-WOLFE-LEE-OWSLEY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...CAMPTON...BEATTYVILLE... BOONEVILLE 719 AM EST FRI DEC 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. A STRONG COLD FRONT IS CURRENTLY MOVING ACROSS EASTERN KENTUCKY. GUSTY WINDS ASSOCIATED WITH THIS WEATHER SYSTEM WILL AFFECT ALL OF EASTERN KENTUCKY. WIND GUSTS OF AROUND 45 MPH ARE ANTICIPATED THROUGH 5 PM EST. MOTORISTS TRAVELING ACROSS EAST KENTUCKY ON FRIDAY ARE ENCOURAGED TO DRIVE WITH CAUTION...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION... VISIT OUR INTERNET WEB SITE AT WWW.WEATHER.GOV/JACKSONKY. $$ JJ
1 follow-up statement
000 WWUS73 KJKL 011459 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 959 AM EST FRI DEC 1 2006 ...GUSTY WINDS EXPECTED TODAY... . WINDS WILL REMAIN VERY STRONG THROUGH EARLY EVENING IN THE WAKE OF A DEPARTING COLD FRONT. KYZ086-104-106-107-109-110-112-113-115>117-119-012200- /O.EXP.KJKL.HW.W.0003.000000T0000Z-061201T1500Z/ /O.CON.KJKL.WI.Y.0005.061201T1500Z-061201T2200Z/ KNOX-ELLIOTT-MORGAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT-PERRY- CLAY-LESLIE-MARTIN- INCLUDING THE CITIES OF...BARBOURVILLE...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...SALYERSVILLE...PRESTONSBURG... JACKSON...HINDMAN...HAZARD...MANCHESTER...HYDEN...INEZ 959 AM EST FRI DEC 1 2006 ...HIGH WIND WARNING WILL EXPIRE AT 10 AM EST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... WINDS WILL REMAIN VERY STRONG THROUGH EARLY EVENING IN THE WAKE OF A DEPARTING COLD FRONT. SUSTAINED WIND SPEEDS OF AROUND 30 MPH WITH GUSTS OF 45 MPH WILL BE COMMON ACROSS THE ENTIRE REGION. MOTORISTS TRAVELING ACROSS EAST KENTUCKY ON FRIDAY ARE ENCOURAGED TO DRIVE WITH CAUTION...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KYZ087-088-118-120-012200- /O.EXP.KJKL.HW.W.0003.000000T0000Z-061201T1500Z/ /O.CON.KJKL.WI.Y.0005.061201T1500Z-061201T2200Z/ BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN... WHITESBURG...PIKEVILLE 959 AM EST FRI DEC 1 2006 ...HIGH WIND WARNING WILL EXPIRE AT 10 AM EST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... WINDS WILL REMAIN VERY STRONG THROUGH EARLY EVENING IN THE WAKE OF A DEPARTING COLD FRONT. SUSTAINED WIND SPEEDS OF AROUND 35 MPH WITH GUSTS OF 50 MPH WILL BE COMMON ACROSS THE ENTIRE REGION. MOTORISTS TRAVELING ACROSS EAST KENTUCKY ON FRIDAY ARE ENCOURAGED TO DRIVE WITH CAUTION...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KYZ044-050>052-058>060-068-069-079-080-083>085-108-111-114-012200- /O.CON.KJKL.WI.Y.0005.000000T0000Z-061201T2200Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-WOLFE-LEE-OWSLEY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...CAMPTON...BEATTYVILLE... BOONEVILLE 959 AM EST FRI DEC 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... WINDS WILL REMAIN VERY STRONG THROUGH EARLY EVENING IN THE WAKE OF A DEPARTING COLD FRONT. SUSTAINED WIND SPEEDS OF AROUND 30 MPH WITH GUSTS OF 45 MPH WILL BE COMMON ACROSS THE ENTIRE REGION. MOTORISTS TRAVELING ACROSS EAST KENTUCKY ON FRIDAY ARE ENCOURAGED TO DRIVE WITH CAUTION...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION... VISIT OUR INTERNET WEB SITE AT WWW.WEATHER.GOV/JACKSONKY. $$ MCLANE
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this high wind warning went out at Dec 1, 7:13 AM EST, 6 minutes earlier.
Area forecast discussion, Dec 1, 7:13 AM EST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 713 AM EST FRI DEC 1 2006 .DISCUSSION... BASED ON REPORTS RECEIVED THIS MORNING A SHORT-FUSED HIGH WIND WARNING IS BEING ISSUED FOR THE EASTERN HALF OF THE FORECAST AREA...MAINLY ALONG AND AHEAD OF LINE OF LOW-TOPPED CONVECTION CURRENTLY PUSHING EAST. WIDESPREAD 50 MPH GUSTS WITH THIS LINE HAS BEEN DROPPING QUITE A FEW TREES. ANOTHER CASE WHERE THE 58 MPH THRESHOLD ISN/T BEING MET...HOWEVER WIDESPREAD TREE DAMAGE IS OCCURRING ACROSS OUR AREA. TORNADO WATCH HAS ALSO BEEN CANCELLED AS LINE HAS PROGRESSED OUT OF THE WATCH AREA. NO OTHER CHANGES FOR NOW AND UPDATED PRODUCTS ARE ON THE WAY. && .PREV DISCUSSION... 449 AM EST FRI DEC 1 2006 AT 3AM...A VERY STRONG SURFACE LOW WAS LOCATED OVER SOUTHWEST INDIANA. A COLD FRONT EXTENDED SOUTH ACROSS WESTERN KENTUCKY AND CENTRAL TENNESSEE AND THEN CURVED THROUGH MISSISSIPPI. A STATIONARY FRONT EXTENDED FROM THE LOW ACROSS SOUTHERN INDIANA TO JUST NORTH OF CINCINNATI AND THEN CONTINUED ACROSS EASTERN PENNSYLVANIA. THIS LOW AND COLD FRONT IS STARTING TO ACCELERATE AND WILL MOVE RAPIDLY ACROSS THE AREA THIS MORNING. IN CENTRAL KENTUCKY...THERE WERE REPORTS OF WIND DAMAGE WITH THE CONVECTION THAT IS MOVING ACROSS THE AREA. THIS WIND DAMAGE CAME FROM A LINE OF CONVECTION THAT DID NOT EVEN HAVE ANY CLOUD TO GROUND LIGHTNING. THE DOPPLER RADAR VAD WINDS WERE SHOWING WINDS OF UP TO 67 MPH AT 5 THOUSAND FEET. THE SHOWERS MOVING THE AREA WILL HAVE THE POTENTIAL TO MIX THIS HIGHER VELOCITY WIND DOWN TO THE SURFACE AS THEY MOVE ACROSS THE AREA THIS MORNING. AFTER CONSULTATION WITH THE STORM PREDICTION CENTER...A TORNADO WATCH WAS ISSUED FOR THE WESTERN AND NORTHWESTERN COUNTIES OF THE FORECAST AREA. THE MAIN THREAT FOR A TORNADO IS REALLY MORE THE WEST AND NORTH OF THE FORECAST AREA. EVEN THERE...THE CHANCES OF ONE ACTUALLY FORMING ARE PRETTY REMOTE. THE DYNAMICS OF THIS WEATHER PATTERN IS SIMILAR TO THE ONE THAT CAUSED TORNADOS OVER NORTH CAROLINA RECENTLY. DUE TO THE PROXIMITY OF THE LOW AND THE INTENSE SPEED SHEAR...A TORNADO COULD BE RAPIDLY SPUN UP. THE MAIN PROBLEM IS THAT ANY TORNADO THAT FORMED WOULD MOST LIKELY BE SHORT LIVED AND WILL HAVE VERY LOW TOPS ON THE RADAR. IT MAY EVEN BE POSSIBLE FOR A TORNADO TO FORM IN A CELL THAT DOES NOT PRODUCE ANY THUNDER. THE TEMPERATURE CHANGE ACROSS THIS FRONT WILL BE PRETTY DRAMATIC AND THE SHOWERS THAT FORM BEHIND THE FRONT THIS AFTERNOON MAY CONTAIN SOME SNOW OR A MIX OF RAIN AND SNOW AS THEY MOVE THROUGH. THIS FRONT SHOULD MOVE THROUGH PRETTY QUICKLY TODAY AND ALL THE SHOWERS SHOULD BE OUT OF THE AREA BY LATE THIS AFTERNOON. THE HIGH TEMPERATURE FOR THE DAY...AND MAYBE FOR THE MONTH...WILL OCCUR THIS MORNING OUT AHEAD OF THE FRONT. ONCE THE FRONT MOVES THROUGH...TEMPERATURES WILL RETURN TO NORMAL DECEMBER VALUES. 0103 AM EST FRI DEC 1 2006 AVIATION... GENERALLY IFR CONDITION WILL PREVAIL UNTIL A COLD FRONT ARRIVES AROUND SUNRISE...PUSHING QUICKLY ACROSS THE AREA. EXPECT THE TYPICAL LOWERING OF CIGS BEHIND THE FRONT TO MVFR. ALSO THERE WILL BE A BRIEF WINDOW OF OPPORTUNITY...ABOUT AN HOUR OR TWO...FOR THUNDER AS THE FRONTAL BOUNDARY PUSHES THROUGH. HOWEVER...THE MAIN STORY WILL BE THE WINDS BEHIND THE EXITING SYSTEM. FORECAST SOUNDINGS AND TIME HEIGHT SECTIONS WOULD SUGGEST THE POTENTIAL FOR SUSTAINED WINDS TO OCCASIONALLY CLIMB TO BETWEEN 20 AND 25 MPH WITH GUSTS TO 45 MPH WITH AND BEHIND THE FRONT. 1106 PM EST THU NOV 30 2006 3Z SFC ANALYSIS HAD THE WAVE OVER WESTERN TN. MAINLY HIGH CLOUDS WERE OVER THE BULK OF THE CWA...WITH SOME LOW AND MID CLOUDS OVER THE WESTERN CWA. SHOWERS HAVE GENERALLY REMAINED WEST OF THE CWA THUS FAR...WITH THE EXCEPTION OF THE NW COUNTIES. THE LOW WILL RAPIDLY DEEPEN OVERNIGHT...AND IS EXPECTED TO REACH THE IND AREA BY 12Z. SHOWERS WILL FINALLY ADVANCE EAST INTO THE CWA ONCE THE LOW REACHES THE LOWER OH VALLEY...AFFECTING MOST OF THE CWA IN THE 9 TO 15Z TIME FRAME. OVERALL...THE PREVIOUS FORECAST WAS IN GREAT SHAPE. MADE SOME SLIGHT ADJUSTMENT IN THE HOURLY T AND POP GRIDS TO ACCOUNT FOR THE LATEST TRENDS. THE WIND ADVISORY FOR THE ENTIRE CWA ON FRI STILL LOOKS ON TRACK BASED. 535 PM EST THU NOV 30 2006 21Z SFC ANALYSIS SHOWS THE PRE-EXISTING COLD FRONT QUITE WELL RUNNING FROM NEAR ERIE SOUTH WEST TO NEAR EVV THEN IT GETS WRAPPED UP IN THE DEVELOPING SFC WAVE OVER ARKANSAS. THIS DEEPENING LOW WILL RAPIDLY COME NORTHEAST TONIGHT AND FRIDAY WITH A WHOLE GAMUT OF WEATHER FOR EAST KENTUCKY. ON RADAR...A STEADY STREAM OF MODERATE SHOWERS IS RIDING NORTH ALONG THE FRONT. FURTHER EAST...THE UP-GLIDE LIGHT RAINS CONTINUE OVER FAR EAST KENTUCKY. MOSTLY CLOUDY SKIES TODAY KEPT TEMPERATURES IN CHECK WITH READINGS TOPPING OUT IN THE UPPER 60S...JUST SHY OF RECORD HIGHS. THIS PLEASANT WEATHER WILL COME TO A CRASHING HALT TOMORROW MORNING AS THE SYSTEM AND ITS COLD FRONT COME THROUGH. AFTER A PERIOD OF GOOD AGREEMENT BETWEEN THE MODELS THE LATEST RUNS ARE A BIT OFF FROM EACH OTHER WITH RESPECT TO THE COMPACT...CLOSED UPPER LOW COMING OUT OF THE SOUTHERN PLAINS AND RACING TO NORTHERN NEW ENGLAND BY FRIDAY NIGHT. THE NAM IS RUNNING ABOUT 3 HOURS SLOWER THAN THE GFS WITH SIMILAR STRENGTH. DUE TO BETTER SUPPORT FROM THE OTHER MODELS AND ENSEMBLES HAVE GONE WITH THE GFS TIMING FOR THIS SYSTEM. IN THE WAKE OF THIS LOW...THE PATTERN QUICKLY FLATTENS OUT THROUGH THE WEEKEND BEFORE ANOTHER ILL-TIMED TROUGH PASSES THROUGH THE OHIO VALLEY. THIS WAVE PASSES QUICKLY...AS WELL...WITH MORE MODERATION IN ITS WAKE. TOWARD THE END OF THE FORECAST PERIOD...THE NEXT TROUGH MAY BE BREWING OVER THE PLAINS FOR THURSDAY. SENSIBLE WEATHER WILL BE QUITE ACTIVE OVER THE NEXT 24 HOURS AS THE POTENT LOW PRESSURE SYSTEM ROLLS PAST JUST TO THE WEST. THE SYSTEM/S COLD FRONT WILL BE PROPELLED BY 850 MB WINDS OF 65 KTS. MUCH OF THIS WIND WILL BE TRANSFERED TO THE SFC AS WIND GUSTS OVER 40 MPH ESPECIALLY WITH SHOWERS OR ANY THUNDERSTORMS THAT MANAGE TO DEVELOP IN THE LOW CAPE...HIGH DYNAMIC ENVIRONMENT. AS A RESULT...HAVE EXTENDED THE WIND ADVISORY TO THE REST OF THE CWA FOR FRIDAY WITH THE HIGHER TERRAIN IN THE EAST SEEING THE HIGHEST WIND GUSTS...APPROACHING 50 MPH. FOLLOWING THE GFS...HAVE TIMED THE FRONT THROUGH BETWEEN 7 AND 10 AM EST...WHEN THE WORST WEATHER IS EXPECTED. BEHIND THE FRONT...SHALLOW COLD AIR WILL SPREAD ACROSS THE CWA...EVENTUALLY CHANGING LINGERING SHOWERS TO SNOW. THE DEEPER MOISTURE WILL MOVE OUT WITH THE FRONT BUT THE NAM TIME HEIGHT SERIES SHOWS A LAYER OF HIGH RH BEHIND THE FRONT IN THE COLD AIR WITH TEMPERATURES LOW ENOUGH TO SUPPORT ICE CRYSTALS FOR A TIME. HOWEVER...THE FLOW WILL NOT BE FAVORABLE FOR UPSLOPE AND THE MOISTURE TOO LIMITED FOR ANY ACCUMULATION. THE SNOW SHOWER AND FLURRY ACTIVITY WILL DIE OFF IN THE EVENING...BUT THERE MAY ALSO BE POCKETS OF FREEZING DRIZZLE LEFT BEHIND AS THE LOW CLOUDS LOSE THEIR ICE CRYSTALS. HAVE ADDED A TOUCH OF THIS TO THE GRIDS...BUT LEFT OUT OF THE TEXT ZONES FOR NOW. THE REST OF THE WEEKEND WILL SEE MODERATION OF THE SHALLOW COLD AIR BEFORE ANOTHER...DRY...FRONT PASSES THROUGH SUNDAY TO RE-ENFORCE THE CHILL. FOLLOWING THIS...MODERATION IS EXPECTED TUESDAY AND WEDNESDAY...BEFORE ANOTHER FRONT AND LOW SETTLE INTO THE AREA WITH THE POSSIBILITY OF SNOW OR RAIN SHOWERS THANKS TO A DEVELOPING BAROCLINIC ZONE OVER THE AREA COMBINING WITH MOISTURE STREAMING NORTH OUT OF THE GULF. AGAIN USED A BLEND OF THE NAM AND GFS RAW TEMPERATURE GRIDS TO COME UP WITH THE NON-DIURNAL TEMP CURVE EXPECTED FRIDAY WITH THE FRONT. MOS TEMPERATURES WERE SIMILAR AFTER FRIDAY...SO GENERALLY FOLLOWED A BLEND ALONG WITH THE INHERITED TEMPS. AS FOR POPS...GENERALLY WENT ABOVE MOS TONIGHT AND FRIDAY DUE TO EXPECTING MEASUREMENT BEFORE AND AFTER 12Z. ALSO WENT A TAD ABOVE MOS IN THE MOUNTAINS FRIDAY NIGHT FOR LINGERING SNOW SHOWERS. AFTERWARDS...POPS WERE NEGLIGIBLE SATURDAY THROUGH SUNDAY. AS FOR THE NDFD/IFPS GRIDS...USED MY USUAL PROCEDURE TO POPULATE THE WIND AND DEWPOINT GRIDS FROM THE NAM12 THROUGH 84 HOURS. BOTH THE DEWPOINTS AND THE WINDS CAME IN REASONABLE SO ONLY MINOR TWEAKS WERE MADE. DID FINE TUNE THE SUSTAINED WIND SPEEDS AND GUSTS FOR MIDDAY FRIDAY TO BETTER MATCH THE EXPECTATIONS AND OUR ADVISORY VALUES. AGAIN THE REST OF THE FORECAST WAS IN TERRIFIC SHAPE WITH THE TIMING AND EXTENT OF THE SKY AND POP GRIDS. DID END UP SPENDING A GOOD DEAL TO TIME GETTING THE WEATHER GRIDS TO REFLECT THE COMPLICATED WEATHER PATTERN AND THE VARIOUS TRANSITIONS EXPECTED THROUGH SATURDAY MORNING. && .JKL WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 10 AM EST THIS MORNING FOR JOHNSON... MORGAN...MARTIN...ELLIOTT...BREATHITT...FLOYD...MAGOFFIN...PIKE... KNOTT...LETCHER...HARLAN...PERRY...LESLIE...BELL...KNOX...CLAY. WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR ALL OF EAST KENTUCKY. && ABE
Hazardous weather outlook, Dec 1, 5:10 AM EST, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 510 AM EST FRI DEC 1 2006 CORRECTED SEVERAL FORMATTING ERRORS KYZ044-050>052-058>060-068-069-079-083-104-106-108-111-021315- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-WAYNE-ELLIOTT-MORGAN-WOLFE-LEE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...MONTICELLO...SANDY HOOK... WEST LIBERTY...CAMPTON...BEATTYVILLE 510 AM EST FRI DEC 1 2006 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...TORNADO WATCH 872 IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A VERY REMOTE POSSIBILITY OF A TORNADO FORMING THIS MORNING AS THE FRONT MOVES THROUGH THE AREA. A TORNADO IS POSSIBLE EVEN IN THE ABSENCE OF THUNDER. AS SHOWERS AND OR THUNDERSTORMS MOVE THROUGH THE AREA THIS MORNING...WIND GUSTS OF UP TO 50 MPH ARE POSSIBLE. SNOW SHOWERS ARE POSSIBLE THIS AFTERNOON WITH NO ACCUMULATIONS EXPECTED .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF SNOW SHOWERS OVER PORTIONS OF THE AREA TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL IN ANY WIND DAMAGE REPORTS THIS MORNING. KYZ080-084>086-107-109-110-112>117-119-021315- LAUREL-MCCREARY-WHITLEY-KNOX-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-MARTIN- INCLUDING THE CITIES OF...LONDON...WHITLEY CITY...CORBIN... WILLIAMSBURG...BARBOURVILLE...PAINTSVILLE...SALYERSVILLE... PRESTONSBURG...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...INEZ 510 AM EST FRI DEC 1 2006 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. AS SHOWERS AND OR THUNDERSTORMS MOVE THROUGH THE AREA THIS MORNING...WIND GUSTS OF UP TO 50 MPH ARE POSSIBLE. SNOW SHOWERS ARE POSSIBLE THIS AFTERNOON WITH NO ACCUMULATIONS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF SNOW SHOWERS OVER PORTIONS OF THE AREA TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL IN ANY WIND DAMAGE REPORTS THIS MORNING. KYZ087-088-118-120-021315- BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN... WHITESBURG...PIKEVILLE 509 AM EST FRI DEC 1 2006 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. AS SHOWERS AND OR THUNDERSTORMS MOVE THROUGH THE AREA THIS MORNING...WIND GUSTS OF UP TO 50 MPH ARE POSSIBLE. WIND GUSTS UP TO 50 MPH ARE POSSIBLE TODAY AT ELEVATIONS ABOVE 2500 FT. SNOW SHOWERS ARE POSSIBLE THIS AFTERNOON WITH LITTLE OR NO ACCUMULATIONS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF SNOW SHOWERS OVER PORTIONS OF THE AREA TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL IN ANY WIND DAMAGE REPORTS THIS MORNING. JJ
In the hours before
Special weather statement, Dec 1, 5:58 AM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 558 AM EST FRI DEC 1 2006 KYZ058-059-069-080-085>087-111-114-116-011200- POWELL-ESTILL-LAUREL-WHITLEY-LEE-JACKSON-OWSLEY-CLAY-KNOX-BELL- 558 AM EST FRI DEC 1 2006 ...A LINE OF RAIN SHOWERS TO AFFECT POWELL...ESTILL...LEE... JACKSON...OWSLEY...CLAY...LAUREL...KNOX...WHITLEY AND BELL COUNTIES THROUGH 700 AM EST FRIDAY MORNING... AT 558 AM EST...A LINE OF RAIN SHOWERS WITH BRIEF HEAVY RAIN AND WIND GUSTS OF BETWEEN 40 AND 50 MPH CAN BE EXPECTED ALONG AND BEHIND THIS FRONTAL BOUNDARY. ALSO...AN ISOLATED RUMBLE OF THUNDER WILL BE POSSIBLE. THIS LINE OF SHOWERS SHOULD PASS THROUGH WILLIAMSBURG AND LONDON AROUND 6 AM...IRVINE...MCKEE...AND BARBOURVILLE ABOUT 6:15 AM...AND BEATTYVILLE...BOONEVILLE...MANCHESTER AND PINEVILLE BETWEEN 6:30 AND 7 AM EST. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EST FRIDAY MORNING FOR SOUTHEASTERN KENTUCKY. RAY
Special weather statement, Dec 1, 5:58 AM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT....CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 558 AM EST FRI DEC 1 2006 KYZ058-059-069-080-085>087-111-114-116-011200- POWELL-ESTILL-LAUREL-WHITLEY-LEE-JACKSON-OWSLEY-CLAY-KNOX-BELL- 558 AM EST FRI DEC 1 2006 ...A LINE OF RAIN SHOWERS TO AFFECT POWELL...ESTILL...LEE... JACKSON...OWSLEY...CLAY...LAUREL...KNOX...WHITLEY AND BELL COUNTIES THROUGH 700 AM EST FRIDAY MORNING... AT 558 AM EST...A LINE OF RAIN SHOWERS WITH BRIEF HEAVY RAIN AND WIND GUSTS OF BETWEEN 40 AND 50 MPH CAN BE EXPECTED ALONG AND BEHIND THIS FRONTAL BOUNDARY. ALSO...AN ISOLATED RUMBLE OF THUNDER WILL BE POSSIBLE. THIS LINE OF SHOWERS SHOULD PASS THROUGH WILLIAMSBURG AND LONDON AROUND 6 AM...IRVINE...MCKEE...AND BARBOURVILLE ABOUT 6:15 AM...AND BEATTYVILLE...BOONEVILLE...MANCHESTER AND PINEVILLE BETWEEN 6:30 AND 7 AM EST. RAY
Special weather statement, Dec 1, 6:10 AM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 610 AM EST FRI DEC 1 2006 KYZ044-050>052-011200- FLEMING-ROWAN-BATH-MONTGOMERY- 610 AM EST FRI DEC 1 2006 ...A LINE OF RAIN SHOWERS TO AFFECT FLEMING...ROWAN...BATH AND MONTGOMERY COUNTIES THROUGH 7 AM EST FRIDAY MORNING... AT 610 AM EST...A LINE OF RAIN SHOWERS WITH BRIEF HEAVY RAIN AND WIND GUSTS OF BETWEEN 40 AND 50 MPH CAN BE EXPECTED ALONG AND BEHIND THIS FRONTAL BOUNDARY. ALSO...AN ISOLATED RUMBLE OF THUNDER WILL BE POSSIBLE. THIS LINE OF SHOWERS SHOULD PASS THROUGH MOUNT STERLING ABOUT 6:15 AM...FLEMINGSBURG AND OWINGSVILLE AROUND 6:25 AM...AND MOREHEAD BETWEEN 6:45 AND 7:00 AM EST. RAY
Special weather statement, Dec 1, 6:35 AM EST, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 635 AM EST FRI DEC 1 2006 KYZ060-011215- MENIFEE- 635 AM EST FRI DEC 1 2006 ...A STRONG COLD FRONT TO AFFECT MENIFEE COUNTY THROUGH 715 AM EST THIS MORNING... AT 630 AM EST...A STRONG COLD WAS ENTERING WESTERN MENIFEE COUNTY WITH A LINE OF RAIN SHOWERS ASSOCIATED WITH THE FRONT. RESIDENTS CAN EXPECT BRIEF HEAVY RAIN AND WIND GUSTS OF BETWEEN 40 AND 50 MPH ALONG AND BEHIND THIS LINE OF SHOWERS. ALSO...AN ISOLATED RUMBLE OF THUNDER WILL BE POSSIBLE. THE COLD FRONT SHOULD PASS THROUGH FRENCHBURG ABOUT 7 AM EST. RAY
Special weather statement, Dec 1, 6:35 AM EST, 44 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 635 AM EST FRI DEC 1 2006 KYZ060-011215- MENIFEE- 635 AM EST FRI DEC 1 2006 ...A STRONG COLD FRONT TO AFFECT MENIFEE COUNTY THROUGH 715 AM EST THIS MORNING... AT 630 AM EST...A STRONG COLD FRONT WAS ENTERING WESTERN MENIFEE COUNTY WITH A LINE OF RAIN SHOWERS ASSOCIATED WITH THE FRONT. RESIDENTS CAN EXPECT BRIEF HEAVY RAIN AND WIND GUSTS OF BETWEEN 40 AND 50 MPH ALONG AND BEHIND THIS LINE OF SHOWERS. ALSO...AN ISOLATED RUMBLE OF THUNDER WILL BE POSSIBLE. THE COLD FRONT SHOULD PASS THROUGH FRENCHBURG ABOUT 7 AM EST. RAY
Special weather statement, Dec 1, 6:48 AM EST, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 648 AM EST FRI DEC 1 2006 KYZ088-108-112-115-117-011245- WOLFE-BREATHITT-PERRY-LESLIE-HARLAN- 648 AM EST FRI DEC 1 2006 ...A STRONG COLD FRONT TO AFFECT WOLFE...BREATHITT...PERRY... LESLIE AND HARLAN COUNTIES THROUGH 745 AM EST FRIDAY MORNING... AT 638 AM EST...A LINE OF RAIN SHOWERS WITH BRIEF HEAVY RAIN AND WIND GUSTS OF BETWEEN 40 AND 50 MPH WAS MOVING INTO THE WESTERN PORTIONS OF THE AREA. THIS LINE OF SHOWERS WAS ASSOCIATED WITH A FAST MOVING COLD FRONT AND SHOULD PASS THROUGH THE CAMPTON AREA ABOUT 7 AM. THE LINE OF SHOWERS WILL REACH JACKSON...HYDEN...AND HARLAN AROUND 7:20 AM AND HAZARD BETWEEN 7:35 AND 7:45 AM EST. ALSO...AN ISOLATED RUMBLE OF THUNDER WILL BE POSSIBLE. RAY
Nearby
High Wind Warnings in Kentucky, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.